Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Regularity of Lorentzian Busemann Functions

Authors: Gregory J. Galloway and Arnaldo Horta
Journal: Trans. Amer. Math. Soc. 348 (1996), 2063-2084
MSC (1991): Primary 53C50
MathSciNet review: 1348150
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general theory of regularity for Lorentzian Busemann functions in future timelike geodesically complete spacetimes is presented. This treatment simplifies and extends the local regularity developed by Eschenburg, Galloway and Newman to prove the Lorentzian splitting theorem. Criteria for global regularity are obtained and used to improve results in the literature pertaining to a conjecture of Bartnik.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 53C50

Retrieve articles in all journals with MSC (1991): 53C50

Additional Information

Gregory J. Galloway
Affiliation: Department of Mathematics, University of Miami, Coral Gables, Florida 33124

Arnaldo Horta
Affiliation: National Security Agency, Fort Meade, Maryland 20755-6000

PII: S 0002-9947(96)01587-5
Received by editor(s): September 9, 1994
Additional Notes: The first author was partially supported by NSF grant DMS-9204372.
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia